Introduction: NSAID-exacerbated respiratory disease (N-ERD) is mainly treated with topical and oral corticosteroids, as well as acetylsalicylic acid (ASA) treatment after desensitization (ATAD). During desensitization and ATAD, it is common to experience an exacerbation of respiratory symptoms and other side effects, which may lead to cessation of treatment. Objectives: The aim of this retrospective follow-up study was to evaluate the effect of ATAD on lung functions and respiratory symptoms, and to clarify the occurrence of adverse events. Methods: We analysed the patient data of 67 patients treated with ASA desensitization between 2006 and 2016 in three hospitals, concerning adverse events, respiratory symptoms, lung function tests, and reasons for discontinuation. Results: 26 patients discontinued AD or ATAD. The most common reasons for discontinuation were lack of response (9%) and side effects (18%). ATAD did not affect lung function values in the follow-up of up to 5 years. Upper respiratory symptoms improved in 31 (52%) and lower respiratory symptoms (LRS) in 7 (10%) cases. Side effects occurred in 42 (63%) cases, the most common being dyspepsia and lower respiratory symptoms. Conclusion: Our study suggests that ATAD has little effect on lower airway functions. Side effects were common, and discontinuation rates high.
|Julkaisu||European Clinical Respiratory Journal|
|DOI - pysyväislinkit|
|Tila||Julkaistu - 2021|
|OKM-julkaisutyyppi||A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä|
- Jufo-taso 1
!!ASJC Scopus subject areas
- Pulmonary and Respiratory Medicine